Bleeding while on birth control

Patient

Q: I am on birth control. Recently I have been seeing blood when I urinate. I recently had unprotected sex with my boyfriend. What could this mean?

Symptoms:  Light bleeding
Doctor

A:   Thank you for your query.
It is advisable that you visit your doctor once to ascertain whether the blood is from the vagina or from the urine, in all probability since you say that you have been observing after urination the reasons for this could be various more likely simple like urinary tract infection, or some problem with the kidneys etc . Further investigation by the doctor could reveal the reason based on which appropriate treatment can be suggested.
Hope that answers your query. Have a good day.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews